MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MP5304-C
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd extension set was separated the following information was received by the initial reporter with the following verbatim: we had an incident where a bd maxplus¿ extension set detached from the with needleless connector while chemotherapy was infusing.Date of incident: (b)(6) 2024 at 1030h patient had iv cisplatin infusing when he called the nurse to inform that the extension set tubing had disconnected from the clear, needleless connector.The iv administration set was still attached to the clear, needleless connector, however the clear needleless connector was no longer attached to the extension set there was a chemotherapy spill as a result of the disconnection between the clear, needleless connector and the extension set tubing this was the 3rd daily administration of iv cisplatin given through the extension set with clear, needleless connector no harm to patient or staff have been reported at this time.
 
Additional Manufacturer Narrative
Investigation results: it was reported that the maxplus disconnected from the extension set.One sample model mp5304-c was returned for investigation.The set was examined for defects and abnormalities.The maxplus was not returned for investigation.No other defects or abnormalities were observed.A maxplus was connected to the set.The set was attached to a bd primary set and an infusion run was performed at a rate of 125 ml/hr for one hour, the set did not disconnect.An air under water test was performed at approximately 10 psi.The maxzero did not disconnect from the set.The customer complaint was unable to be replicated.The root cause could not be determined because the issue could not be replicated.A device history record review could not be performed because a lot number was not provided by the customer.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20169543
Report Number9616066-2024-01264
Device Sequence Number15204310
Product Code FPA
UDI-Device Identifier10885403236662
UDI-Public(01)10885403236662
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083472
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMP5304-C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown